When will bad botox that makes my forehead look frozen/like an alien start to fade so I can start looking back to normal :( ?

Hi I got botox in my forehead and it has given me an alien/frozen/blank look :-( :-( (not what I wanted AT ALL, I even told them I would rather have too little than too much, and we agreed on 5 units even though she suggested 10 units..Don't want to know what THAT would have looked like!! Anyway, I was wondering WHEN the results from botox with start to fade so I can look more normal/my own self ? Thanks.

Doctor Answers 19

Botox usually lasts around 3 to 4 months

On average, effects from Botox injections dissipate on average at 3 to 4 months. The dose you had was extremely small, so it will likely wear off faster. Always be sure to visit a board-certified dermatologist for any Botox injections to ensure the best results.


Washington DC Dermatologic Surgeon
5.0 out of 5 stars 1 review

Botox

Thank you for your question in regards to Botox. The frozen appearance of botox can wear off in 6-8 weeks, although it can take 3-4 months t completely wear off. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Frozen look from Botox

Hi JustMe,
 I'd normally say that it will take approximately 6 weeks for that "frozen" look to soften (not that I give patients that look. . . Quite the contrary. . . But, when I see patients with this complaint from other injectors). However, 5 units total to your forehead is a very small amount. Thus, you may start to notice softening of the effect and more muscle movement as soon as two weeks after the injections. 
 I'd recommend that you see a board-certified dermatologist who injects lots of patients with Botox (so that you have someone who not only knows what he/she is doing, but, that he/she also listens to your concerns). Once you've found a doctor who has those qualifications and takes the time to take your concerns into account, you've hit the "doctor jackpot" :)
Hope this helps!
Dr. Kiripolsky

Monika Kiripolsky, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

"Frozen" from Botox

This "frozen" look can take at least 6 weeks to start to fade away.  Please consult an expert and explain that you want "baby' Botox which will leave you expression and not totally frozen.  Best, Dr. Green

Forehead Wrinkles and Crows -- Botox, Lasers, Fillers, Needling

The frozen looks improves over 4-12 weeks, and I suggest  going to a different physician in the future.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

No Such Thing As "Bad Botox;" It Is Only As Good As The Doctor Who Injects It

I have been injecting Botox for cosmetic reasons for a quarter of century already. And fortunately, we've come a very long way from those early days when it was considered de rigeur to "freeze" the forehead and the scowl areas to the point that the forehead looked porcelainized and the person was unable to look angry when s/he wanted to. 

For many years already, by contrast, the intention of any treatment with a neuromodulator (Botox, Dysport or Xeomin) is to leave persons looking as natural as possible--allowing them to look more natural at rest and permitting them some freedom to emote normally, which sounds like the case here. 

The good news is that Botox effects typically last between three and six months and will wear of spontaneously and gradually over that period of time. Once the effects fade, it would seem reasonable to seek a second opinion by a board certified aesthetic physician with expertise and experience in the advanced uses of neuromodulators. You would do well to ask to see his/her before and after photos. Good luck to you.

Nelson Lee Novick, MD
New York Dermatologic Surgeon
4.8 out of 5 stars 23 reviews

5 units in forehead gave frozen look

This is a small dose so it should reverse sooner than higher doses. I'd say at 6-8 weeks it should start to improve. If the glabella was done as well, sometimes the Botox will spread somewhat to the forehead. That might be what happened. I will treat both most of the time because it often looks funny to have an unrelaxed glabella and a relaxed forehead.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Bad Botox to Forehead

I usually use between 5 to 12.5 units for the forehead.  A dose of 5 units for the forehead is low and would be unlikely to cause a frozen look.  Many times I also treat the glabella (frown lines) together with the forehead.  Sometimes treating the glabella will also affect the forehead and it is sometimes best to separate the treatment of these two areas (in other words, treat the frown first and then come back for treatment of the forehead).  

Rest assured that the effects of Botox are temporary and will wear off.  Make sure that you are seeing an experienced doctor for Botox injections.  

Regards,

Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 22 reviews

When will the frozen look from Botox start to fade?

Thank you for sharing your question. Some movement will return in a month. Make sure the injector is an experienced physician.
Good luck,

When will bad botox that makes my forehead look frozen/like an alien start to fade so I can start looking back to normal :(

Thank you for sharing your question and I am sorry that your results have not been what you anticipated.  The frozen look that can accompany botox administration typically will fade over the span of a few weeks, while the full results of botox will start to wear away at around three months.  Hang in there and be sure to relay your sensitivity to Botox to any future injectors.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.